Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at May 3, 2021, 7:05 PM EDT for Seminole County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 7:05 PM EDT (23:05 UTC)
- Expired
- May 3, 2021, 7:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 60 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
797
WWUS82 KMLB 032305
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
705 PM EDT Mon May 3 2021
FLZ041-045-046-141-147-032330-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
705 PM EDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA
COUNTIES UNTIL 730 PM EDT...
At 705 PM EDT, Doppler radar was tracking a strong thunderstorm over
Geneva, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Titusville, Bithlo, Chuluota, Mims and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2859 8055 2857 8075 2857 8080 2853 8111
2878 8114 2885 8072
TIME...MOT...LOC 2305Z 250DEG 12KT 2875 8107
$$
LeahyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 3, 3:20 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 3, 3:20 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 320 PM EDT Mon May 3 2021 .DISCUSSION... ...Early Taste of Summer Will Continue Through Midweek... Through Tonight...Cumulus field starting to look a little healthier on latest satellite imagery, especially inland, as moisture continues to increase across east central Florida. With the increasing moisture and plenty of instability, scattered showers and isolated storms are expected to developing along the west coast sea breeze across the interior after 4 pm. Southwest steering winds will gradually bring showers/storms back toward the east coast this evening, which are expected to increase in coverage as additional boundary interactions occur, especially with the east coast sea breeze. Torrential downpours, lightning, and strong winds gusts will be possible in the stronger storms. Temperatures are again expected to be very mild tonight with most seeing overnight lows in the lower 70s and even a couple of degrees warmer in a few spots. Tuesday...Similar weather pattern with high pressure remaining over the western Atlantic and south to southwest winds yielding yet another hot day. Cumulus field will develop by late morning and expand into the afternoon with isolated to scattered showers and a few storms developing among sea/lake breeze boundaries from late afternoon into the evening. Activity should primarily be across the interior initially before W/SW steering winds bring convection back toward the coast. Coverage not expected to be quite as high with temperatures slightly warmer aloft and some mid-level drying to contend with. So, will keep PoPs in the 20-30% range, but storms that are able to develop may produce strong winds gusts as the additional drier air aloft increases DCAPE on the order of 1000-1100 J/kg. Max temps upper 80s to low 90s along the coast and low-mid 90s inland. Tue night-Wed night (previous modified)...Mid level ridge will remain from the central Atlantic to south FL and east Gulf of Mexico through mid week. At the same time, a surface ridge axis extending over the FL peninsula on Tue night, it will drift eastward as a cold front over the Appalachicola moves south. On early Tue night, afternoon convection over the coastal counties will either move towards the Atlantic waters or dissipate as the evening progresses. On Wed morning, the wind flow will return to be from the southwest which will enhance the west sea breeze while the east coast version will develop later in the afternoon. Collisions will once again aid in the development of late afternoon showers and storms which will then shift east. Once convection begins, dry air in the mid levels will support stronger storms, including gusty winds and frequent lightning. Activity will linger after sunset through the evening. Temperatures on Wednesday on a deep southerly flow will lead to high temps well into the 90s areawide, approaching the mid 90s and potential record high temperatures across the interior. Lows will also remain well above average in the lower 70s. Thu-Fri (previous discussion)...A messier pattern is in store for the latter half of the week, as a strong late-season cold front makes its way towards the FL peninsula. The mid-level ridge over the Caribbean erodes by Thursday, allowing for the cold front with upper support sink into the region. By daybreak Thursday, the surface ridge axis will be across south FL, yielding to the approaching boundary from the north. Rain chances will increase quickly through the day on Thursday, ranging up to 65% north of Orlando, 50-60% for areas south. GFS still slightly drier on Thursday, ramping up coverage after sunset, while the ECM slightly faster and wetter, passing the front into south FL prior to midnight. Regardless, can expect a wet and stormy Thu/Thu night, with temps aloft dropping to near -10C and forecast CAPE values above 1200J/kg, a few stronger storms cannot be ruled out in the mid to late afternoon. PoPs for Thu night were kept 30-40% chance from the Treasure Coast to the Kissimmee River, tapering to 20% for Orange and Brevard. By Friday morn, the ECM clears the front through the area across the FL Straits, but the GFS holds on to a wet pattern across the south through the mid afternoon. Have adjusted rain chances accordingly to keep a 20-30% chance for southern Treasure Coast, likely clearing prior to noon. As expected, southwest winds Thursday will veer west and then northwest to north by Friday morning, signaling the frontal passage, and high pressure building into the area for the weekend. Highs on Thursday will climb to the upper 80s to near 90, with lows dropping overnight to the mid to upper 60s. By Friday, most of the area should start to feel the effects of the frontal passage, so high temps will be a few degrees cooler in the mid to upper 80s areawide. Friday night lows will receive the most notable influence from the front, finally returning to near normal values in the lower to mid 60s, with a few spots in Lake and Volusia counties dropping to the upper 50s. Weekend (previous)...This weekend will be much drier, as high pressure builds in across the Deep South, dropping PW to 0.5-0.8" on Saturday. The surface high will quickly exit from coastal Carolina into the Atlantic, returning winds to southeasterly and pulling moisture from the Caribbean back towards FL. This will increase rain chances only slightly on Sunday, mainly in the vicinity of Lake Okeechobee. Temperatures will begin to rebound this weekend, climbing from the mid to upper 80s on Sat to the lower 90s by Sunday. Lower dewpoints later this week, however, should keep a damper on the "mugginess" at least through Saturday, leading to a pleasant start to the weekend. && .AVIATION... Increasing coverage of showers and storms expect across the interior after 20Z this afternoon before moving toward the coastal sites this evening. May need some TEMPO restrictions for some inland sites, but there is more confidence in TSRA impacting the coastal sites from 23-04Z this evening. Convection should gradually wind down in the 04-05Z timeframe with VFR conditions prevailing overnight. && .MARINE... Tonight...Will need another brief caution statement over portions of the water through this evening for S/SE winds of 15-20 kt, which will again back to S/SSW overnight and diminish to 10-15 kt. Seas generally 3-4 ft. Tuesday...S/SSW winds 10-15 kt will increase in the afternoon and back to the southeast. Another caution statement may be needed across the nearshore waters for winds 15-20 kt. Seas 2-3 ft may briefly reach 4 ft in the afternoon. Tue night-Sat...Small craft should continue to exercise caution through mid week, as south to southeast winds remain at 15-20 knots, with daily sea breeze circulation development. Seas of 2-4 ft will decrease to 1-2 ft late Wednesday. The surface ridge axis will retreat southward Tue/Wed, with a cold front approaching the Atlantic waters on Thursday, leading to scattered showers and thunderstorms lasting into the evening. As the front pushes south of the local waters late Thu night, northwest to north winds on Fri (seas building 3-5 ft) will veer from the northeast and east on Sat (seas diminishing to 2-4 ft). && .FIRE WEATHER... Hot conditions will persist through midweek in varying south to southwest flow. Showers and lightning storms will be possible again on Tuesday afternoon as the west and sea coast sea breezes move inland. Drier air and the hot temperatures will lead to minimum RH values of 35 to 40 percent again on Tuesday across the interior. Transport winds expected to be a little lower on Tuesday, but a deep mixed layer will still provide very good to excellent dispersion. && .CLIMATE... List of high records for today and Tuesday and warm low records for Tuesday across east central Florida and the year they last occurred. Site Mon High Tue High Tue Warm Low Daytona Beach 96(2002) 95(1936) 75(1931) Leesburg 96(2002) 95(2002) 75(2010) Sanford 95(2002) 95(2002) 76(2010) Orlando 99(1915) 98(1915) 73(2010) Melbourne 93(1997) 94(1984) 75(2010) Vero Beach 94(1997) 93(1994) 75(1990) Fort Pierce 94(1997) 95(1901) 75(1984) && .PRELIMINARY POINT TEMPS/POPS... DAB 71 91 72 91 / 30 30 10 30 MCO 72 94 73 93 / 20 30 20 30 MLB 74 91 73 90 / 40 20 20 30 VRB 74 90 72 91 / 40 10 20 20 LEE 72 94 73 92 / 10 20 10 30 SFB 72 95 73 94 / 20 30 10 30 ORL 74 95 75 94 / 20 30 20 30 FPR 73 90 71 91 / 40 20 20 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Negron
Hazardous weather outlook, May 3, 12:19 PM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 1219 PM EDT Mon May 3 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1219 PM EDT Mon May 3 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Sufficient moisture will combine with daytime heating and the afternoon sea and lake breeze boundaries to produce isolated to scattered showers and a few lightning storms. These storms will develop first across the interior around mid-afternoon then will be pushed to the northeast through late afternoon and early evening. Today's strongest storms will be capable of producing frequent cloud to ground lightning, brief gusty winds up to 40 mph, and heavy rainfall. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .RIP CURRENT IMPACT... A moderate risk of rip currents will be present at all east central FL beaches. Use caution if entering the surf zone, and only swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Isolated wind gusts to around 35 knots will be possible over larger interior lakes as well as the Intracoastal and nearshore Atlantic. These will occur during the late afternoon and early evening as storms move to the northeast from the coast. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated to scattered late afternoon and early evening showers and storms will be possible through Wednesday, followed by scattered to numerous showers and lightning storms on Thursday ahead of a cold front, which will cross the area Thursday night. A few stronger storms are expected to produce gusty winds, frequent cloud to ground lightning strikes and heavy rainfall as the primary threats. Cooler and much drier weather is expected through next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Negron/Cristaldi
In the hours before
Special weather statement, May 3, 6:19 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Melbourne FL 619 PM EDT Mon May 3 2021 FLZ041-046-141-032245- Coastal Volusia FL-Seminole FL-Inland Volusia FL- 619 PM EDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 645 PM EDT... At 619 PM EDT, Doppler radar was tracking a strong thunderstorm near Osteen, or near Sanford, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Deltona, Sanford, New Smyrna Beach, Lake Jessup and Geneva. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2872 8124 2884 8133 2905 8100 2884 8087 TIME...MOT...LOC 2219Z 239DEG 20KT 2881 8120 Leahy
Local storm report, May 3, 6:21 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
621 PM EDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
05/03/2021 M44 MPH SEMINOLE FL ASOS
MEASURED THUNDERSTORM WIND GUST OUT OF THE WEST 280/38KT
&&
JCPSpecial weather statement, May 3, 6:22 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
622 PM EDT Mon May 3 2021
FLZ045-046-032300-
Orange FL-Seminole FL-
622 PM EDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND
SOUTHEASTERN ORANGE COUNTIES UNTIL 700 PM EDT...
At 621 PM EDT, Doppler radar was tracking strong thunderstorms over
Orlando, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Altamonte Springs, Oviedo, Winter Springs and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 2862 8145 2879 8115 2879 8114 2880 8114
2880 8113 2881 8112 2840 8101 2837 8144
TIME...MOT...LOC 2221Z 233DEG 8KT 2853 8137
LeahySpecial weather statement, May 3, 6:44 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Melbourne FL
644 PM EDT Mon May 3 2021
FLZ053-058-032330-
Okeechobee FL-Osceola FL-
644 PM EDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSCEOLA COUNTY UNTIL
730 PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Kissimmee Prairie Preserve, or 16 miles southwest
of Lake Marian, moving northeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kenansville, Lake Marian and Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2809 8100 2789 8087 2782 8087 2782 8088
2773 8087 2757 8116 2760 8114 2764 8114
2765 8113 2768 8115 2771 8115 2773 8117
2774 8116 2775 8118 2776 8117 2783 8122
2785 8124 2786 8130 2787 8129
TIME...MOT...LOC 2244Z 221DEG 12KT 2767 8120
LeahySpecial weather statement, May 3, 6:46 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Melbourne FL 646 PM EDT Mon May 3 2021 FLZ041-046-141-032330- Coastal Volusia FL-Seminole FL-Inland Volusia FL- 646 PM EDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 730 PM EDT... At 646 PM EDT, Doppler radar was tracking a strong thunderstorm near Osteen, or 7 miles southeast of Deltona, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Deltona, New Smyrna Beach, Edgewater, Oak Hill and Bethune Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2877 8114 2889 8121 2905 8088 2884 8072 TIME...MOT...LOC 2246Z 250DEG 12KT 2885 8111 Leahy
Special weather statement, May 3, 7:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
705 PM EDT Mon May 3 2021
FLZ041-045-046-141-147-032330-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
705 PM EDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA
COUNTIES UNTIL 730 PM EDT...
At 705 PM EDT, Doppler radar was tracking a strong thunderstorm over
Geneva, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Titusville, Bithlo, Chuluota, Mims and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2859 8055 2857 8075 2857 8080 2853 8111
2878 8114 2885 8072
TIME...MOT...LOC 2305Z 250DEG 12KT 2875 8107
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:19 PM EDT | Special Weather Statement | MLB | Volusia | 26 min |
| May 3, 6:22 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 38 min |
| May 3, 6:44 PM EDT | Special Weather Statement | MLB | Osceola | 46 min |
| May 3, 6:46 PM EDT | Special Weather Statement | MLB | Volusia | 44 min |
| May 3, 7:26 PM EDT | Special Weather Statement | MLB | Seminole | 64 min |
| May 3, 7:32 PM EDT | Special Weather Statement | MLB | Osceola | 43 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.